Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 22, 2011, 5:30 PM CDT for Jackson County, Juneau County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 5:30 PM CDT (22:30 UTC)
- Expired
- May 22, 2011, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS53 KARX 222230
SVRARX
WIC053-057-222300-
/O.NEW.KARX.SV.W.0030.110522T2230Z-110522T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
SOUTHEASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 16 MILES
NORTH OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEAR BLUFF TOWNSHIP AROUND 535 PM...
THE MEADOW VALLEY FLOWAGE AROUND 540 PM...
CITY POINT AND MEADOW VALLEY AROUND 545 PM...
FINLEY AROUND 550 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.
&&
LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
4428 9068 4443 9032 4441 9031 4426 9031
4425 9004
TIME...MOT...LOC 2230Z 240DEG 42KT 4423 9048
WIND...HAIL 60MPH 1.00IN
$$
BOYNE5 follow-up statements
458
WWUS53 KARX 222237
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
537 PM CDT SUN MAY 22 2011
WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
537 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 15 MILES
NORTH OF TOMAH...MOVING NORTHEAST AT 45 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE MEADOW VALLEY FLOWAGE AROUND 545 PM...
CITY POINT AND MEADOW VALLEY AROUND 550 PM...
FINLEY AROUND 555 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.
&&
LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
4428 9068 4443 9032 4441 9031 4426 9031
4425 9004
TIME...MOT...LOC 2237Z 237DEG 37KT 4423 9042
WIND...HAIL 60MPH 1.00IN
$$
BOYNE641
WWUS53 KARX 222239
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT SUN MAY 22 2011
WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
539 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...
AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BEAR BLUFF TOWNSHIP...OR 18 MILES
NORTH OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM CAN PRODUCE
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE MEADOW VALLEY FLOWAGE AND MEADOW VALLEY AROUND 545 PM...
FINLEY AROUND 550 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THIS EVENING.
&&
LAT...LON 4424 9002 4415 9034 4416 9037 4416 9057
4428 9068 4443 9032 4441 9031 4426 9031
4425 9004
TIME...MOT...LOC 2239Z 241DEG 44KT 4424 9037
WIND...HAIL 60MPH 1.00IN
$$
BOYNE101
WWUS53 KARX 222245
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT SUN MAY 22 2011
WIC053-057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-JUNEAU WI-
545 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU AND SOUTHEASTERN JACKSON COUNTIES UNTIL 600 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE MEADOW VALLEY FLOWAGE...OR
20 MILES NORTHEAST OF TOMAH...MOVING NORTHEAST AT 50 MPH. THIS STORM
CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FINLEY AROUND 550 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4424 9002 4415 9034 4434 9052 4443 9032
4441 9031 4426 9031 4425 9004
TIME...MOT...LOC 2245Z 241DEG 44KT 4427 9028
WIND...HAIL 60MPH 1.00IN
$$
BOYNE774
WWUS53 KARX 222252
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT SUN MAY 22 2011
WIC053-222302-
/O.CAN.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JACKSON WI-
552 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING.
LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
4425 9004
TIME...MOT...LOC 2252Z 241DEG 44KT 4431 9017
$$
WIC057-222300-
/O.CON.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JUNEAU WI-
552 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JUNEAU COUNTY UNTIL 600 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR THE MEADOW VALLEY FLOWAGE...OR
22 MILES WEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH. THIS
STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY EVENING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.
&&
LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
4425 9004
TIME...MOT...LOC 2252Z 241DEG 44KT 4431 9017
WIND...HAIL 60MPH 1.00IN
$$
BOYNE924
WWUS53 KARX 222259
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT SUN MAY 22 2011
WIC057-222309-
/O.EXP.KARX.SV.W.0030.000000T0000Z-110522T2300Z/
JUNEAU WI-
559 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU COUNTY
WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THIS EVENING.
LAT...LON 4424 9002 4416 9031 4426 9031 4426 9026
4425 9004
TIME...MOT...LOC 2259Z 241DEG 44KT 4435 9006
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:07 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 22, 3:07 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CDT SUN MAY 22 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN IS ON LINGERING SEVERE WEATHER THIS EVENING... THEN ATTENTION TURNS TO PERIODIC PRECIPITATION CHANCES THROUGH THE PERIOD. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE NEAR THE NORTH DAKOTA/SOUTH DAKOTA/MINNESOTA BORDER...WITH A WARM FRONT EXTENDING EASTWARD INTO CENTRAL WISCONSIN. MOISTURE SURGING NORTHWARD HAS ADVECTED LOWER 60S DEW POINTS INTO THE FORECAST AREA. 17Z LAPS SHOWING 2000-2500 J/KG SURFACE BASED CAPE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN LOWERING TO AROUND 1000 J/KG ACROSS CENTRAL WISCONSIN. RADAR MOSAIC SHOWING ONE BAND OF THUNDERSTORMS MOVING THROUGH central WISCONSIN...WITH ANOTHER BAND OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. 22.12Z MODELS OFFER SIMILAR SOLUTIONS THROUGH THE PERIOD. 500MB CLOSED LOW LIFTS INTO WESTERN LOWER MICHIGAN BY 12Z MONDAY AND THEN BECOMES AN OPEN WAVE BY AFTERNOON AS IT SHIFTS INTO ONTARIO ON TUESDAY. IN THE NEAR TERM...SEVERE WEATHER THREAT WILL CONTINUE INTO THE EARLY EVENING HOURS. 22.15Z HRRR HANDLING CURRENT CONVECTION QUITE WELL. THIS SHOWS SECOND CONVECTIVE LINE OVER THE FAR EASTERN AREAS OF THE FORECAST AREA AT 00Z AND THEN THROUGH THE AREA BY 03Z. THUS HAVE ADDED HIGHER END PROBABILITIES ACROSS THE FAR EAST EARLY THIS EVENING. MAIN WIND SHIFT DOESN/T ARRIVE UNTIL LATER THIS EVENING AND THUS CONTINUED LOWER END PROBABILITIES THROUGH THE OVERNIGHT HOURS. ON MONDAY...UPPER LOW SHIFTS EASTWARD WITH WRAP AROUND MOISTURE SWINGING ACROSS THE AREA. 1000MB-850MB LAPSE RATES APPROACH 8C PER KILOMETER WITH MOST UNSTABLE CAPES OF BETWEEN 500 J/KG AND 1000 J/KG. THUS WOULD EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS. SHORTWAVE RIDGING THEN BUILDS IN FOR MONDAY NIGHT AND TUESDAY FOR QUIET WEATHER...BUT COOL TEMPERATURES BACK BELOW SEASONAL NORMALS. BY TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE TROUGH TRANSLATES ACROSS THE CENTRAL/SOUTHERN PLAINS. MOISTURE TRANSPORT INCREASES AHEAD OF THE SYSTEM NOSING INTO THE FORECAST AREA LATE TUESDAY NIGHT. BOTH NAM AND GFS INDICATING PRECIPITATION PUSHING INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AFTER MIDNIGHT AND THEN MAINLY TO THE SOUTH OF INTERSTATE 90 FOR WEDNESDAY. WENT WITH THE HIGHER END PROBABILITIES WEDNESDAY ACROSS THE FAR SOUTH. SYSTEM LOOKS TO PULL EAST OF THE AREA BEGINNING WEDNESDAY NIGHT AND DID ADD SOME TINING TO THIS PERIOD WITH THE HIGHER PROBABILITIES DURING THE EVENING HOURS. AS FOR TEMPERATURES...THEY LOOK TO DROP BACK BELOW NORMAL FOR TUESDAY AND WEDNESDAY WITH CLOUDS AND COLD ADVECTION EXPECTED. EXPECT HIGHS ONLY IN THE 60S WITH OVERNIGHT LOWS IN THE 40S AND 50S. .LONG TERM...THURSDAY THROUGH SUNDAY DUE TO ONGOING SEVERE WEATHER IN THE SHORT TERM DID NOT SPEND A LOT OF TIME WITH THE DETAILS IN THIS TIME FRAME. SURFACE HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA ON THURSDAY AND THURSDAY NIGHT WITH QUIET...BUT COOL WEATHER IN STORE FOR THE AREA. SOME MODEL DIFFERENCES FOR FRIDAY AS NEXT SHORTWAVE TROUGH TRACKS ACROSS THE NORTHERN PLAINS. 22.12Z GFS THE FASTEST SOLUTION IN BRING PRECIPITATION INTO THE REA...WHILE ECMWF REMAINS DRY MOST OF THE DAY. WENT WITH THE MODEL CONSENSUS WHICH WOULD BRING LOWER END PROBABILITIES INTO THE NORTH FRIDAY AND ACROSS THE AREA FRIDAY NIGHT. STILL QUITE A BIT OF MODEL DIFFERENCES FOR THE WEEKEND AND THUS WENT WITH THE MODEL CONSENSUS. && .AVIATION... LINE OF SEVERE STORMS WILL BE EXITING THE KRST TAF SITE IN THE NEXT 2 HOURS AFTER WHICH VFR CEILINGS WILL PREVAIL UNTIL LATER TONIGHT. AT KLSE THIS LINE WILL AFFECT THE TAF SITE BETWEEN 21Z-23Z. EXPECT THE POSSIBILITY OF LARGE HAIL WITH THESE STORMS...ALONG WITH IFR VISIBILITIES AND MVFR CEILINGS. BY LATE TONIGHT...MOISTURE WRAPS AROUND LOW THAT WILL BE LOCATED OVER UPPER MICHIGAN. THIS WILL SWEEP SOME MVFR CEILINGS INTO THE AREA AFTER 10Z TONIGHT AND CONTINUING TO 18Z MONDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM... RABERDING AVIATION.......... BAUMGARDT/JLR
Hazardous weather outlook, May 22, 12:47 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1247 PM CDT SUN MAY 22 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-231100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WAS LOCATED NEAR INTERSTATE 35 EARLY THIS AFTERNOON WITH UNSTABLE AIR OUT AHEAD OF IT OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT THIS AFTERNOON...AND SHIFT EAST INTO WISCONSIN BY LATER AFTERNOON...ENDING THE THREAT. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON IN THE 1 TO 4 PM WINDOW. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-041>044-053>055-061-231100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 1247 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE WAS DESTABILIZING RAPIDLY EARLY THIS AFTERNOON AS MORE HUMID AIR MOVED INTO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE MISSISSIPPI RIVER EARLY THIS AFTERNOON AND PRESS EAST. THESE STORMS WILL AFFECT WISCONSIN THROUGH ABOUT 3 PM. A COLD FRONT WAS LOCATED FURTHER WEST IN MINNESOTA AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THAT FRONT...AND MOVE INTO WISCONSIN LATER THIS AFTERNOON AND EARLY EVENING...PROVIDING A SECOND ROUND OF STORMS. THE THREAT OF THUNDERSTORMS WILL END BY EARLY EVENING AS THE STORMS PUSH INTO EASTERN WISCONSIN. WIND PROFILES WILL ALLOW FOR SUPERCELL THUNDERSTORMS TODAY... ESPECIALLY IN AREAS THAT RECEIVE MORE SUNSHINE. THE THREATS ARE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES CONTINUE MONDAY AND AGAIN FRIDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND VERY EARLY EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BAUMGARDT
In the hours before
Local storm report, May 22, 5:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
504 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO 8 N GILMAN 45.28N 90.81W
05/22/2011 TAYLOR WI FIRE DEPT/RESCUE
REPORTED BY FIRE DEPARTMENT
&&
DAVISLocal storm report, May 22, 5:05 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 S SPARTA 43.93N 90.81W
05/22/2011 MONROE WI AMATEUR RADIO
SOME TREES SNAPPED OFF AND BILLBOARDS DOWN.
&&
DAVISLocal storm report, May 22, 5:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 5 WSW WARRENS 44.10N 90.59W
05/22/2011 E1.50 INCH MONROE WI TRAINED SPOTTER
&&
ZTAYLORLocal storm report, May 22, 5:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
522 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FUNNEL CLOUD 1 N CURTISS 44.97N 90.44W
05/22/2011 CLARK WI EMERGENCY MNGR
NORTH OF CURTISS.
&&
ZTAYLORSpecial weather statement, May 22, 5:23 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 523 PM CDT SUN MAY 22 2011 WIZ043-044-222315- ADAMS-JUNEAU- 523 PM CDT SUN MAY 22 2011 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING ADAMS AND JUNEAU COUNTIES... AT 519 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF MATHER...MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL ALONG WITH A TORNADO. WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER TO THE AREA. LOCATIONS THAT MAY BE AFFECTED INCLUDE... MATHER...CUTLER...THE MEADOW VALLEY FLOWAGE...THE NECEDAH WILDLIFE REFUGE...THE SPRAGUE MATHER FLOWAGE...MEADOW VALLEY...SPRAGUE AND FINLEY. RABERDING
Local storm report, May 22, 5:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
525 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 2 NW TOMAH 44.01N 90.53W
05/22/2011 MONROE WI AMATEUR RADIO
ROFF DAMAGE...DEBRIS...AND TREE DAMAGE ON EGRESS AVE N OF
COUNTY E.
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:16 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 44 min |
| May 22, 2:48 PM CDT | Tornado Warning | ARX | Adams, Juneau | 27 min |
| May 22, 4:16 PM CDT | Tornado Warning | ARX | La Crosse, Vernon | 29 min |
| May 22, 4:39 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe, Vernon | 66 min |
| May 22, 4:49 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 56 min |
| May 22, 4:56 PM CDT | Tornado Warning | ARX | Monroe | 34 min |
| May 22, 5:04 PM CDT | Tornado Warning | ARX | Taylor | 26 min |
| May 22, 5:05 PM CDT | Areal Flood Advisory | ARX | La Crosse | 95 min |
| May 22, 5:05 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 25 min |
| May 22, 5:07 PM CDT | Tornado Warning | ARX | Clark, Taylor | 38 min |
| May 22, 5:28 PM CDT | Tornado Warning | ARX | Juneau, Monroe | 32 min |
| May 22, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 49 min |
| May 22, 5:57 PM CDT | Tornado Warning | ARX | Juneau | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.